What Are the Side Effects of Tamiflu? | IMPORTANT INFORMATION Swine Flu (H1N1)

The Side Effects of Tamiflu | Measures Against the Swine Flu Pandemic


As the WHO (World Health Organisation) has declared that Swine Flu (H1N1) has reached Pandemic it is becoming increasingly likely that you will suffer the illness or will come into contact with the disease and therefore be prescribed Tamiflu. This article is about the side-effects seen in patients taking the drug.


What are the Chances of Suffering Side-Effects from Tamiflu?


Currently, according to records kept on those who have taken the drug (either to combat the disease or in order to stop it spreading after contact) the chances of developing side-effect are very low. It should be remembered however that up until now (19th June 2009) relatively few numbers of patients have taken the pills.


What are the Side Effects of Tamiflu?


  • The Common Side Effects of Tamiflu

The most frequent side effects of the drug could be to increase symptoms of the Swine Flu in humans. Such symptoms as dizziness, nausea, headaches and vomiting are to be expected if you are suffering any strain of influenza, Tamiflu may or may not increase these symptoms. Some doctors are advising that Tamiflu be taken with meals or not on an empty stomach to reduce the incidents of nausea and vomiting. The latter is important to combat as it can reduce the effectiveness of the drug.

  • The Less Common Side Effects of Tamiflu

Other symptoms reported are abdominal pain (stomach ache), diarrhoea and bronchitis. You should consult your doctor if you suffer these as they can prescribe further medications to treat them. Diarrhoea can reduce the effectiveness of the drug and is important to treat.

  • The Rare Side Effects of Tamiflu

Extreme and rare symptoms are self injury and delirium. It is essential that you seek URGENT medical advice if you or someone you are caring for shows any indication of these side effects.

More by this Author


Comments 3 comments

Ralph Deeds profile image

Ralph Deeds 7 years ago

As I commented on the other Hub on Tamiflu, I recently took the drug for three or four days and then stopped. Shortly after beginning to take Tamiflu I experienced quite severe neuralgia in the nerves above my left ear and my scalp. These symptoms stopped after I stopped taking Tamiflu as a result of being diagnosed with pneumonia rather than flu. I wonder if anyone else has had a similar experience. I recognize that the nerve pain could have been caused by something else.


Wilma Proops profile image

Wilma Proops 7 years ago from London, Liverpool, Paris, New York and Tenerife Author

Thanks for your comment.  It seems that Tamiflu is causing more problems than its worth as 1) the flu (in the UK anyway) seems to be relatively mild - some people in the Midlands I've spoken to say it lasted a few days and - although they stayed in bed - they were nor given the drug.  If they had have been all it would have done (according to research) IF they'd taken it from the outset would have been to reduce the duration of the illness by 1.5 days.  2) some of the symptoms reported from taking Tamiflu (self harming for instance) seem to be far worse than the actual illness. 

I hope you make a full recovery and soon


Bob B 6 years ago

Thank God you have the same symptoms as I am experiencing. Why doesn't my Physician now this????? I been suspecting this, and my next step was to go off of it to see if the shooting pains would stop. I seem to notice that whenever I took a pill the pain intensity increased. I been suffering taking this medication for 4 days now. I am going off of it immediately.

    Sign in or sign up and post using a HubPages Network account.

    0 of 8192 characters used
    Post Comment

    No HTML is allowed in comments, but URLs will be hyperlinked. Comments are not for promoting your articles or other sites.


    Click to Rate This Article
    working